Albuterol Stethescope, Remarkable Speed, Bronchiolitis, Night Terrors, Negative Experience
My son is 10 and 1/2 months old. He was recently diagnosed with viral rhinitis (runny nose) and bronchiolitis. He was given and antibiotic and albuterol liquid. I was hesitant to administer the medicine because I had a negative experience with giving it ... more »
My son is 10 and 1/2 months old. He was recently diagnosed with viral rhinitis (runny nose) and bronchiolitis. He was given and antibiotic and albuterol liquid. I was hesitant to administer the medicine because I had a negative experience with giving it to my daughter when she was a infant. She became extremely hyper and gained weight at a remarkable speed. You could tell she was on steroids obviously. My son seems to be having night terrors or something. Yes we are still working on the sleep all night pattern. But since he has been taking the albuterol, it has been horrible. We were told by friends to just let him cry at night. Originally he would cry himself to sleep and it would be short lived and bearable for us. Now on the medicine he awakes screaming at the top of his lungs. If you put your hand on his chest, his heart is beating so fast and his breathing is rapid. I haven't given the medicine consistently because of my fears. I am a nurse and I only give it to him if symptoms are present. If a listen with my stethescope and hear wheezing or feel as if he is forcing air out during expiration, I'll give a dose at night. I hate this drug for young ones! It seems like more harm than good. I think me and my son's doctor will have to have a long talk and come up with another plan. The money shouldn't drive you! My 1st born is now 14. As she remained on the med even to this day, I have still not liked it. Now she dances quite a bit and uses her inhaler maybe 1-3 times per month. When she was around 10 or 11 she was very chubby as a result of the steroid use, despite being physically active. @ age 10 she wore a womens 16. It took many years and limited use of the drug to get the weight off. If there are other options discuss them with you physician and get your kid off this drug. It seems dangerous to me!